Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 11, 2005

June 11, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 11, 9:30 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 9:30 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1030 AM EDT SAT JUN 11 2005

.SHORT TERM (THROUGH SATURDAY)...

PLAN ON ONLY SLIGHT TWEAKS TO THE FORECAST PACKAGE SHORT TERM. NO
CONVECTION AS YET BUT WE ARE STILL VERY MOIST AND UNSTABLE. PIT AND
LWX OBSERVED SOUNDINGS ALREADY SHOW LIS AROUND -3 AND CAPES IN
EXCESS OF 1500J. BOTH ALSO SHOW 700 TEMPS VERY NEAR OUT LOCAL CAP
VALUES FOR WEAKLY FORCED CONVECTION SO AM NOT CONFIDENT OF
WIDESPREAD ACTIVITY. AGAIN THE LID WILL LIKELY HOLD FOR MUCH OF THE
REGION. WARMEST MID LEVEL TEMPS WILL BE OVER SRN 1/2 - 1/3 OF THE
REGION SO BEST CAPPING LIKELY THERE. BEST CHANCE OF THUNDER WILL BE
OVER THE NW WHERE THE LAKE BREEZE WILL PROB ACT AS THE FOCUS...AS
WELL AS ALONG THE SPINE OF WESTERN HIGHEST TERRAIN WHERE DIFF
HEATING WILL ACT AS THE IGNITER. WITH PWATS APPROACHING 200% OF
NORMAL...MAIN THREAT WILL BE LOCALIZED HEAVY RAINS. BUFKIT SHOWS
VERY SHORT MBE VECTORS BY MID AFTERNOON HINTING AT THE POTENTIAL FOR
SLOW MOVING LOCALIZED DELUGES.

PATTERN SHOWS LITTLE SIGN OF CHANGING FROM THIS WARM AND VERY HUMID
SCENARIO AT LEAST UNTO WHATEVER REMAINS OF ARLENE GETS BOOTED OUR
WAY. PLENTIFUL MOISTURE ALREADY PILING NORTH WITH RAINS UP INTO
OHIO. FOR THE TIME BEING MODELS HOLD THE UPPER RIDGE AND KEEP THE
PRECIP...OTHER THAN DIURNAL CONVECTION...MAINLY FUNNELING UP WEST OF
HERE. BUT WE COULD BE LOOKING AT SOME SIG RAINS EARLY IN THE NEW
WEEK IF/WHEN REMAINS OF ARLENE MOVE OUR WAY AROUND THE PERIPHERY OF
OUR BERMUDA RIDGE.

LA CORTE

&&

.PREVIOUS DISCUSSION...
(ISSUED 302 AM EDT SAT JUN 11 2005)

SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...

LITTLE DISCERNIBLE CHANGE TO THE AIRMASS ACROSS CENTRAL PENN OVER
THE PAST 48 HOURS...AND THATS EXPECTED TO CONTINUE FOR THE UPCOMING
48 HOURS.

UPPER RIDGE CENTERED EAST OF THE VIRGINIA COAST WILL MAINTAIN A
SOUTHERLY FLOW ALOFT...AND WILL COMBINE WITH A MID/HIGH LEVEL
TROPICAL MOISTURE PLUME TO GIVE PRECIP WATER VALUES OF CLOSE TO 2
INCHES OR (2-3 STANDARD DEVIATIONS ABOVE NORMAL) RIGHT THROUGH
MONDAY. CONVECTIVE TEMPS IN THE LOWER 80S WILL BE REACHED BETWEEN
1230 PM AND 2 PM...WITH SCTD-LIKELY POPS FOR TSRA CONFINED MAINLY TO
THE MID AFTERNOON THROUGH EARLY EVENING HOURS.

SOME OF THE STORMS WITH REDEVELOPMENT NEAR BOUNDARIES COULD LEAD TO
LOCALLY HEAVY RAIN OF 2-3 INCHES IN JUST AN HOUR OR SO. WILL HAVE TO
KEEP A WARY EYE ON THE INCREASING POTENTIAL FOR FLASH FLOODING AS
FLASH FLOOD GUIDANCE HAS DECREASED SOMEWHAT OVER THE THE PAST FEW
DAYS. ONE AND THREE HOUR FFG VALUES ARE 2.5-3.5 INCHES (EASILY
ACHIEVABLE BY SOME OF THE STRONGER OR TRAINING CELLS.

SUNDAY STILL LOOKS TO BE THE DRIEST DAY OF THE NEXT SEVERAL...AS 500
MB TEMPS WARM TO AROUND -6C. HOWEVER...WILL STILL RUN WITH THE 30-50
POPS FOR A MID TO LATE DAY TSRA (WITH THE NW SEEING THE HIGHEST POP
UNDER A NEARLY N/S AXIS OF 17C+ DEWPOINTS AT 850 MB).

MAX TEMPS WILL CONTINUE TO VERIFY A FEW DEG HIGHER THAN ENSEMBLE MOS
TODAY AND SUNDAY.

LONG TERM (MONDAY THROUGH FRIDAY)...

REMNANTS OF TROPICAL STORM ARLENE SHOULD MOVE NEAR...OR CROSS
PORTIONS OF CENTRAL PENN ON MONDAY. GFS...MREFS AND CANADIAN
ENSEMBLES SHOW THE REMNANTS CENTER MOVING ACROSS NW PENN. MID LEVEL
WINDS ARE STILL PROGGED TO REMAIN ON THE WEAK SIDE 15 TO 20
KTS)...SO WELL SEE A PULSY NATURE TO THE STORMS WITH LOCALIZED VERY
HEAVY RAIN AND BRIEF WIND GUSTS OF 40 TO 45 MPH.

WE SHOULD EXPERIENCE A BRIEF REST ON TUESDAY FROM THE VERY WARM AND
SHOWERY WEATHER. THE NEXT WEATHER EVENT (AND PERHAPS A SIGNIFICANT
SEVERE WEATHER ONE) WILL ARRIVE ON WEDNESDAY...WITH  A STRONG UPPER
WIND MAX CROSSING THE STATE.

A BIG COOL DOWN IS AHEAD FOLLOWING THE CFROPA LATER WED NIGHT
THROUGH SATURDAY WITH MAX TEMPS THU/FRI AND SAT ONLY IN THE 60S FOR
MOST PLACES. HIGH TEMPS THOSE 3 DAYS WILL BE ABOUT 8 DEG BELOW
NORMAL.

AVIATION...

WIDESPREAD IFR VSBYS...WITH MVFR CIGS EXPECTED ACROSS CENTRAL PA
TERMINALS THROUGH SUNRISE...WITH GRADUAL IMPROVEMENT TO MVFR VSBYS
MOST AREAS BY 14-16Z. LINGERING HAZE MAY KEEP TERMINALS BORDERING ON
MVFR VSBYS THROUGH AFTN HOURS...WHICH IS INDICATED IN TAFS.

OTHER ASPECT IS EXPECTED SCATTERED CONVECTION...WHICH WILL BRING
AREAS OF MVFR/IFR IN LOCALLY HVY RAIN. HIGHEST PROB OF CONVECTION
WILL BE ACROSS N/W TERMINALS...WITH LESS ACROSS S/E (I.E. KMDT).

MORE HAZE/PATCHY FOG EXPECTED TONIGHT...PARTICULARLY IN ANY AREAS
THAT RECEIVE TSTMS THIS AFTN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.

&&
Hazardous weather outlook, Jun 11, 5:01 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 AM EDT SAT JUN 11 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-121000-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
601 AM EDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

ISOLATED...SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
PENNSYLVANIA THIS MORNING WILL ONCE AGAIN BECOME MORE NUMEROUS AFTER
1 PM AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS.

THE MAIN THREAT FROM THE ISOLATED...STRONGEST THUNDERSTORMS WILL BE
BRIEF GUSTY WINDS OF 40 TO 55 MPH...WHICH COULD LEAD TO MINIMAL
DAMAGE OF TREES...POWER LINES AND WEAK STRUCTURES SUCH AS SHEDS OR
LAWN FURNITURE.  ALSO...RAINFALL AMOUNTS OF ONE TO TWO INCHES
PER HOUR COULD FALL FROM A A FEW OF THE LONGER LASTING OR TRAINING
THUNDERSTORMS...LEADING TO SOME MINOR FLOODING OF SMALL STREAMS AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:

MORE VERY WARM AND HUMID WEATHER WILL OCCUR ON SUNDAY WITH SCATTERED
SLOW MOVING THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING
HOURS. LOCALLY HEAVY RAIN...AND THE CHANCE FOR ISOLATED FLOODING OF A
FEW STREAMS AND CREEKS IS ONCE AGAIN POSSIBLE FROM A FEW OF THE
STORMS.

TROPICAL STORM ARLENE WILL MAKE LANDFALL NEAR MOBILE BAY ALABAMA THIS
AFTERNOON...AND THEN TRACK NORTH TONIGHT AND SUNDAY BEFORE LIKELY
TURNING NORTHEAST TOWARD THE COMMONWEALTH MONDAY. AN AREA OF MODERATE
TO HEAVY RAIN WILL OCCUR ALONG AND TO THE WEST OF THE STORMS
TRACK...WHILE FAIRLY NARROW...NORTH TO SOUTH BANDS OF SHOWERS AND
THUNDERSTORMS WILL OCCUR EAST OF ITS TRACK. DEPENDING ON THE EXACT
STORM TRACK...PARTS OF THE STATE COULD RECEIVE AT LEAST MINOR
FLOODING PROBLEMS...ALONG WITH THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS WITH STRONG DOWNBURST WINDS.

WEDNESDAY...A POTENT UPPER AIR DISTURBANCE AND COLD FRONT WILL
APPROACH THE STATE FROM THE MIDWEST BRINGING THE THREAT FOR
NUMEROUS...MAINLY AFTERNOON AND EVENING STRONG TO SEVERE
THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND
POSSIBLY EVEN A FEW TORNADOES.

LAMBERT

In the hours before

Local storm report, Jun 11, 12:55 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HEAVY RAIN       N CASHTOWN              39.88N 77.34W
06/11/2005  1.05 INCH        ADAMS              PA   TRAINED SPOTTER

            1.05 INCHES OF RAIN FELL BETWEEN GETTYSBURG AND
            CHAMBERSBURG IN 35 MINUTES.

&&

VGC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clearfield

When
June 11, 1:45 PM EST
Where
Clearfield County, Lecontes Mills
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.083, -78.283

Thunderstorm winds knocked down trees in Lecontes Mills.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459584.